[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.173.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 7, 1975

Lymphadenopathy Induced by Diphenylhydantoin

JAMA. 1975;233(1):61-62. doi:10.1001/jama.1975.03260010063029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

There are so many drugs and so many adverse reactions to them that a single physician can hardly be expected to know all of them. In the current issue of Archives of Otolaryngology (101:446-448, 1975), Greene reports a case of localized cervical lymphadenopathy resulting from the administration of diphenylhydantoin sodium—a rather rare complication according to the author as well as standard references, such as the second edition of AMA Drug Evaluations and Physicians' Desk Reference.

Indeed, as Greene notes, the development of a discrete cervical mass as an adverse reaction to hydantoin analogs is rare enough that many patients have been subjected to prolonged hospitalizations, radiotherapy, chemotherapy, and surgery when all that was needed was withdrawal of the offending drug.

Greene reports the case of a 25-year-old woman who had been taking diphenylhydantoin sodium, 100 mg four times daily, during a four-week period before she was admitted to the US

×